Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking diaformin, pain in ankles after not taking tablet. No pain after taking diaformin. Diaformin, ankle ache related?

I take diaformin 1 x 500mg tablet daily and went away for a week and forgot my tablets, as the week progressed my ankles starting aching increasing in intensity so that I could hardly walk by the end of the week, then after 2 days back on the tablets, ankle ache has gone, would not taking the diaformin and the ankle aches be related?
Asked On : Thu, 2 May 2013
Answers:  2 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Sep 2013
Hi, thanks for the query to H.C.M. Forum.
Diaformin is anti-diabetic tablet, hence you are using this tablet for diabetes ( perhaps).
Your's main query is that not taking of diaformin and ankle ache related to each other.
I would like to "YES", if pain is due to obesity or diabetes.
Sometimes when glucose level increases in body , patients starts feeling pain in muscles ( calf muscles) .
Tendon of calf muscle related to ankle joint so in diabetic ( sugar level increased due to diaformin absence) patient feels pain around ankle joint.

One more thing is to remember for you that if this pain recur in spite of diafromin use than consult a physician and his opinion must be.
Control your diabetes in any condition.
Good luck Dr. HET
Answered: Thu, 2 May 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

There is unlikely to be any relation!
On the contrary, Metformin has rarely been reported to cause joint or muscle pain!
It is given for Diabetes - you have no mentioned / You have not stated your age, gender, personal habits, family history or co-morbidities. If you are taking for one problem and if it helps in another, the benefit is surely welcome!

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 3 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor